EWCT brings you the latest news on epilepsy-related articles
A reputable UK organisation called, “Young Epilepsy” recently published their final paper on Autism, ADHD and parent-reported behavioural difficulties in young children with epilepsy from their Sussex Early Epilepsy and Neurobehavioral (SEEN) Study: https://www.seizure-journal.com/…/S1059-1311(19)30…/abstract
This paper is one of six from the study which focussed on the prevalence of development and behaviour difficulties that young children with epilepsy may face, and the reported difficulties by their parents, including parental mental health.
Medications can interact with other medications, both prescription and over-the-counter, but did you know that drugs can interact with foods, beverages, and herbs, too? A food, drink, drug, or herb may decrease or increase the effects of a medication, prevent it from working, or increase or decrease medication side effects. New side effects may emerge from an interaction. Make sure your doctor and pharmacist know all of the medications and herbs you are taking. If you are concerned that a food or beverage could affect a medicine you are taking, talk to your physician or pharmacist.
SUDEP (Sudden Unexpected Death by Epilepsy) is a very sensitive topic because it highlights the fact that epilepsy, as a condition, carries a small risk of premature death. To die from SUDEP is uncommon but it is the single-most important cause of death in people with epilepsy, and it happens suddenly and without warning. American studies suggests that SUDEP occurs in approximately 1 in 1,000 adults and 1 in 4,500 children, accounting for 8-17% of deaths of people living with epilepsy and therefore it is a very real burden to those living with the condition.